Ask an Eye Doctor and Get an Answer ASAP
my opinion on treatment of steroids depends on the severity of the optic neuritis (ON). My inclination in a setting where the patient gets ON after mumps is that I would simply let its run its course. You see, steroids have lots if side effects, and the advantage to taking them only shortens the course of the ON, and does not affect the final vision recovery (visual acuity) and does not reduce chance of recurrence. So a few things that need to be done are an MRI scan and a consultation to a neurologist. If her overall symptoms are worsening, she needs to be evaluated by her primary doc (rather than ophthalmologist) again. I wish her the best, ***** *****
what was the treatment that was administered? how long has the nausea been there? is she vomiting? is this getting worse? did she initially have these symptoms ? what did the MRI show? when was it done?
I would think that the sharp pains that are new are an indication of more involvement of her nervous system. I am concerned that things may progress. I am sure she was instructed to return for worsening symptoms and this is what I would advise at this point. I think she needs to be re-evaluated. Regards, ***** *****